Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 58, NWS Nashville, TN

April 5, 2025Clay County, Macon County, Tennessee

NWS Nashville, TN issued this tornado warning at Apr 5, 2025, 5:38 PM CDT for Clay County, Macon County, Tennessee. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2025, 5:38 PM CDT (22:38 UTC)
Expired
Apr 5, 2025, 6:09 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Clay County, TN, Macon County, TN

The radar

The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 5:53 PM CDTTSTM WND DMGRed Boiling Spring, TNHeavy roof damage to a garage.
Apr 5, 5:55 PM CDTTSTM WND DMGRed Boiling Spring, TNRoof of a tin shed was peeled off in Red Boiling Springs. Time approximated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 1:43 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 367 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WFUS54 KOHX 052238
TOROHX
TNC027-111-052330-
/O.NEW.KOHX.TO.W.0058.250405T2238Z-250405T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
538 PM CDT Sat Apr 5 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Northwestern Clay County in Middle Tennessee...
  Central Macon County in Middle Tennessee...

* Until 630 PM CDT.

* At 537 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Westmoreland, or 7 miles west of Lafayette, moving
  northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Lafayette around 545 PM CDT.

Other locations impacted by this tornadic thunderstorm include Moss,
Bugtussle, and Boles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3661 8547 3651 8576 3652 8577 3650 8581
      3648 8582 3643 8599 3656 8608 3664 8620
TIME...MOT...LOC 2237Z 244DEG 50KT 3655 8616 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore
2 follow-up statements
058 
WWUS54 KOHX 052302
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
602 PM CDT Sat Apr 5 2025

TNC027-111-052330-
/O.CON.KOHX.TO.W.0058.000000T0000Z-250405T2330Z/
Clay TN-Macon TN-
602 PM CDT Sat Apr 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN CLAY AND EASTERN MACON COUNTIES...

At 602 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tompkinsville, or 16 miles northwest of Celina,
moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Clay and eastern Macon Counties, including the following
locations... Moss, Bugtussle, and Boles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3645 8592 3657 8589 3663 8594 3661 8547
      3651 8576 3652 8577 3650 8581 3648 8582
      3646 8589
TIME...MOT...LOC 2302Z 248DEG 49KT 3668 8576 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore
102 
WWUS54 KOHX 052309
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
609 PM CDT Sat Apr 5 2025

TNC027-111-052319-
/O.CAN.KOHX.TO.W.0058.000000T0000Z-250405T2330Z/
Clay TN-Macon TN-
609 PM CDT Sat Apr 5 2025

...THE TORNADO WARNING FOR NORTHWESTERN CLAY AND EASTERN MACON
COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.

&&

LAT...LON 3645 8592 3657 8589 3663 8594 3661 8547
      3651 8576 3652 8577 3650 8581 3648 8582
      3646 8589
TIME...MOT...LOC 2308Z 244DEG 50KT 3673 8564 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 12:12 PM CDT, 5 hours 26 minutes earlier. Its key messages:

  • Updated at 1204 PM CDT Sat Apr 5 2025
  • Major life-threatening flooding is expected to develop for northwest Middle Tennessee late tonight through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 6-7 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers.
  • Severe thunderstorms will be possible again this afternoon and evening. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes. All of middle Tennessee is at risk, however the best concern is west of I-65 and south of I-40.
  • General thunderstorms can be expected for locations east of I-65 on Sunday. In addition, rivers and creeks will be running high and several river flood points will run above action and flood stages through mid week.
Area forecast discussion, Apr 5, 12:12 PM CDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1212 PM CDT Sat Apr 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1204 PM CDT Sat Apr 5 2025

- Major life-threatening flooding is expected to develop for
  northwest Middle Tennessee late tonight through Sunday morning.
  Additional rainfall of 3 to 5 inches will be common with
  localized 6-7 inch amounts. Additional rain will quickly
  aggravate existing flood conditions and produce new flash
  flooding. Emergency personnel and resources should be ready to
  activate for evacuations and water rescues. River levels will
  remain elevated into next week, including the Cumberland and
  Duck Rivers.

- Severe thunderstorms will be possible again this afternoon and
  evening. Damaging winds, large hail, and torrential downpours
  will be the main features, and there will be a risk for
  tornadoes. All of middle Tennessee is at risk, however the best
  concern is west of I-65 and south of I-40.

- General thunderstorms can be expected for locations east of
  I-65 on Sunday. In addition, rivers and creeks will be running
  high and several river flood points will run above action and
  flood stages through mid week.

&&

.SHORT TERM...
(Rest of today through Sunday)
Issued at 1053 AM CDT Sat Apr 5 2025

The ending to this round of severe weather is in site. The
boundary is meandering northward for the next several hours and it
will move south again overnight and tomorrow. There will finally
be enough umph to push this mess out of middle TN by Monday.
Additional 2 to 6 inches of rain will be possible...and falling
over already saturated soil could spell disaster. The flash flood
watch has been extended eastward another row of counties. Even
with the rain coming to an end rivers and creeks will continue to
run high.

&&

.LONG TERM...
(Sunday Night through next Saturday)
Issued at 1053 AM CDT Sat Apr 5 2025

High pressure will begin to sink south at the beginning of the
long term forecast providing some very needed relief. The
temperatures will definitely feel cooler behind the front. Lows
and highs will be 5-10 degrees below normal for this time of year.
Another low and cold front drops down from Canada Thursday/Friday.
The extended models still have some timing and strength differences
to work out. Right now this system looks to fast moving for our
area and no severe weather is expected.

&&

.AVIATION...
(18Z TAFS)
Issued at 1204 PM CDT Sat Apr 5 2025

Another round of heavy rain...showers and thunderstorms expected
this evening and tonight. CKV will remain IFR/MVFR while BNA/MQY
will become IFR after 00Z and CSV/SRB after 05Z. The heaviest rain
will begin to move out west to east tomorrow starting around 14Z
at CKV. Even after the rain tappers off...CIGS will remain low at
IFR/MVFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      57  67  42  60 /  90  80  20   0
Clarksville    50  57  38  61 / 100  60  10   0
Crossville     60  67  41  52 /  80  90  50  10
Columbia       58  69  41  59 /  90  80  20   0
Cookeville     60  68  41  54 /  90  90  40  10
Jamestown      58  67  39  53 /  80 100  50  10
Lawrenceburg   62  70  43  58 /  90  80  30   0
Murfreesboro   59  69  41  58 /  90  90  30   0
Waverly        50  59  38  60 / 100  60  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for TNZ005>011-023>031-
056>063-075-077-093>095.

&&

SHORT TERM...12
LONG TERM....12
AVIATION.....12

In the hours before

Special weather statement, Apr 5, 4:27 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
427 PM CDT Sat Apr 5 2025

TNZ007>009-052215-
Robertson TN-Sumner TN-Macon TN-
427 PM CDT Sat Apr 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SUMNER...NORTHWESTERN
MACON AND ROBERTSON COUNTIES THROUGH 515 PM CDT...

At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springfield, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Portland, Ridgetop, Mitchellville, Oak Grove, Millersville, White
House, Greenbrier, Cottontown, Orlinda, Cross Plains, Springfield,
Westmoreland, and Coopertown.

This includes Interstate 65 between mile markers 103 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.

&&

LAT...LON 3664 8615 3654 8613 3639 8673 3641 8675
      3637 8679 3636 8684 3638 8686 3637 8686
      3639 8689 3638 8692 3642 8698 3660 8697
      3665 8682 3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 2127Z 246DEG 42KT 3645 8688

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

LNM
Local storm report, Apr 5, 4:46 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
446 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Dmg     Dickson                 36.08N 87.38W
04/05/2025                   Dickson            TN   Public

            Power lines down at the Waffle House and
            Pilot on Hwy 46 at the I-40 exit, debris on
            road near Pomona, other trees and power
            lines down around the area.

&&
Local storm report, Apr 5, 5:07 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
507 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     Tstm Wnd Dmg     Kingston Springs        36.10N 87.10W
04/05/2025                   Cheatham           TN   Public

            Trees and powerlines down.

&&
Local storm report, Apr 5, 5:17 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
517 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     Tstm Wnd Gst     Nashville               36.17N 86.78W
04/05/2025  M67 MPH          Davidson           TN   ASOS

            BNA gusted to 58 kts.

&&
Local storm report, Apr 5, 5:27 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
527 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     Tstm Wnd Dmg     12 S Waverly            35.92N 87.79W
04/05/2025                   Humphreys          TN   Amateur Radio

            I-40 EB MM 141-143, 6-8 trees blocking the
            interstate near Hurricane Mills.

0448 PM     Tstm Wnd Dmg     Nashville               36.17N 86.78W
04/05/2025                   Davidson           TN   Amateur Radio

            Large tree down blocking Cleeces Ferry Rd.
            and Old Hickory Blvd.

&&
Local storm report, Apr 5, 5:33 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
533 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     Tstm Wnd Gst     Hendersonville          36.29N 86.60W
04/05/2025  M60 MPH          Sumner             TN   Trained Spotter

            Estimated 60+ mph near Indian Lake and Main.

&&

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:53 PM CDTRiver Flood AdvisoryOHXHumphreys11 hr
Apr 5, 5:24 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart36 min
Apr 5, 5:58 AM CDTSpecial Weather StatementOHXHouston, Stewart47 min
Apr 5, 6:46 AM CDTSpecial Weather StatementOHXCheatham, Dickson29 min
Apr 5, 6:50 AM CDTSpecial Weather StatementOHXRobertson25 min
Apr 5, 7:11 AM CDTSpecial Weather StatementOHXCheatham, Robertson34 min
Apr 5, 7:30 AM CDTFlash Flood WarningOHXCheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more31 hr
Apr 5, 7:32 AM CDTSpecial Weather StatementOHXSumner28 min
Apr 5, 9:38 AM CDTFlash Flood WarningOHXCheatham, Clay, Davidson, Dickson, Macon, Montgomery and 5 more4 hr
Apr 5, 2:07 PM CDTSpecial Weather StatementOHXStewart38 min
Apr 5, 2:24 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart36 min
Apr 5, 2:57 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson50 min
Apr 5, 2:58 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys47 min
Apr 5, 3:34 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more56 min
Apr 5, 3:48 PM CDTRiver Flood AdvisoryOHXHickman7 hr
Apr 5, 3:55 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson34 min
Apr 5, 4:03 PM CDTFlash Flood WarningOHXHickman, Humphreys, Lawrence, Lewis, Maury, Perry and 1 more19 hr
Apr 5, 4:06 PM CDTTornado WarningOHXDickson, Hickman, Humphreys24 min
Apr 5, 4:21 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCheatham, Davidson, Dickson, Hickman, Robertson, Williamson54 min
Apr 5, 4:27 PM CDTSpecial Weather StatementOHXRobertson, Sumner48 min
Apr 5, 4:30 PM CDTFlash Flood WarningOHXCheatham, Davidson, Montgomery, Robertson, Sumner, Wilson19 hr
Apr 5, 4:32 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more18 hr
Apr 5, 4:42 PM CDTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner48 min
Apr 5, 4:46 PM CDTTornado WarningOHXCheatham, Davidson, Sumner, Wilson44 min
Apr 5, 4:51 PM CDTTornado Warning Tornado observedOHXMacon, Robertson, Sumner24 min
Apr 5, 5:00 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Macon, Rutherford, Smith, Sumner, Trousdale and 1 more60 min
Apr 5, 5:10 PM CDTTornado WarningOHXMacon, Sumner, Trousdale, Wilson50 min
Apr 5, 5:40 PM CDTFlash Flood WarningOHXBedford, Hickman, Marshall, Maury, Rutherford, Williamson and 1 more17 hr
Apr 5, 5:49 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton, Smith56 min
Apr 5, 6:14 PM CDTFlash Flood WarningOHXClay, DeKalb, Jackson, Macon, Overton, Putnam and 4 more12 hr

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.